Jump to content
VA Disability Community via Hadit.com

 Ask Your VA Claims Question  

 Read Current Posts 

  Read Disability Claims Articles 
View All Forums | Chats and Other Events | Donate | Blogs | New Users |  Search  | Rules 

  • homepage-banner-2024-2.png

  • donate-be-a-hero.png

  • 0

ED from medications

Rate this question


Ken Dillon

Question

I have question if I should put in a claim for ED, I have back troubles and rated at 40%, and I am rated at 50% for depression secondary to back, the VA has prescribed medication for my MH, and I have seem to have problems in bed. MH doctor said I should talk to primary care doctor and this is what she said.  

Erectile dysfunction is a potential side effects of both of these medications 
unfortunately.  
That is straight from my medical records. Anyone have opinion or advice. Thank you 
Link to comment
Share on other sites

  • Answers 4
  • Created
  • Last Reply

Top Posters For This Question

Top Posters For This Question

4 answers to this question

Recommended Posts

  • 0
  • Moderator

As always, you need the Caluza elements documented for SC for ED and mostly everything else.  

In this case your doctor would have to state YOUR medications (for SC conditions) at least as likely as not caused your ED.  

NO, the VA wont accept the opinion of the drug company which says this or that drug may cause ED.  Your doctor needs to state it caused it in YOU.  You probably did not participate in the scientific study which was used by the drug company to address side effects.  

A valid nexus is a competent medical opinion that "its at least as likely as not" that your condition is related to (an event in service, or in the case of secondary, that its related to an already SC condition.  

Get your nexus, and your caluza elements and get SC, miss any one of them and likely get denied.  

If you already have your nexus statement in your file, you are good to go and you should apply.  

If you dont have the nexus statement (pretty much in the "at least as likely as not related to service" format, then you will need it to get SC.  

Edited by broncovet
Link to comment
Share on other sites

  • 0
  • Moderator

If you are having difficulties in that area, then yes. MH drugs are notorious for this. Talk to your PCP about it to get it on record, and if you claim it you'll have a genitourinary exam (thats the DBQ name, you can go look it up on line and see what it covers), and a prostate exam goes with it (generally) because an enlarged prostate in men can also mimic/cause ED. 

Link to comment
Share on other sites

  • 0
  • Community Owner

The Idea hear is tell the VA Doc via it be your MH or who ever is treating you about the ED and have them document is the VA's record.

Link to comment
Share on other sites

  • 0
  • HadIt.com Elder

All the Prozac type family of drugs can cause ED and this is a well known fact.  If the VA tried to deny that medical fact it would be absurd, but you have to have the documentation anyway.  Only presumptive conditions don't need a cause and effect type medical.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use